MAUDE Adverse Event Report: NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 4103424
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs of the interbody device pre- and post-patient fall as well as revision were received and reviewed confirming the migration.It is known the patient incurred a fall down a flight of stairs that caused or contributed to the migration of the device.The returned device was inspected and no material nonconformances, no manufacturing errors, nor discrepancies with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.No malfunction of the device has been identified.The root cause of this reported event appears be related to an impact sustained during activities of daily living.No patient injury has been reported.
 
Event or Problem Description
On (b)(6) 2016 a (b)(6) y/o woman received an expandable interbody with bilateral posterior pedicle screw fixation at s1-l3 without issue.On an unknown date the patient suffered a fall down a flight of stairs, radiographs verified the implant migrated laterally.A revision was completed on (b)(6) 2017 during which the implant was replaced without issue.

Brand Name
EXPANDABLE LUMBAR INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6390044
Report Number2031966-2017-00016
Device Sequence Number536893
Product Code MAX
UDI-Device Identifier00887517265357
UDI-Public00887517265357
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K130820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number4103424
Device Lot NumberST53846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR